Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Hypertension
|writhe82 - Wed Jan 21, 2009 10:42 am||
I am 27 years old and am being treated for HyperTriglyceridemia. I have been on various diets and am active almost every day and twice a week play a couple hours of basketball. But my weight keeps going up and recently have noticed elevated Blood Pressure. I want to loose weight and get my blood pressure down.
Triglycerides (before medication) 950 (after medication) 330
Weight 300 lbs. It keeps going up the more I work out and diet.
Blood pressure averages around 140/85 approx.
I have a blood pressure cuff now and am doing a spreadsheet of the results but my inablity to alter the course of this is getting me concerned.
Any advice would be appreciated.
|John Kenyon, CNA - Tue Feb 03, 2009 2:22 am||
Hi there -
If you haven't already done so, I would seek a consult with an endocrinologist, since there has to be a metabolic/glandular component to this. You're doing everything right but your body isn't responding the right way. There are a number of endo-related issues that can cause this sort of problem. You've done well with the triglycerides with medication, but if you could start to lose instead of gain weight those numbers would likely go down a lot more. As it stands you're at risk of developing diabetes, among other things, so if you can find an endocrinologist to take an interest in solving this it would be a huge advantage to you. Meanwhile, keep up the great work.
Hope this is helpful. Good luck to you and please follow up with us as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.